Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 27, 2021, 6:49 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 27, 2021, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS81 KALY 272249
SPSALY
Special Weather Statement
National Weather Service Albany NY
649 PM EDT Tue Jul 27 2021
CTZ001-013-272315-
Southern Litchfield-Northern Litchfield-
649 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LITCHFIELD COUNTY...
At 649 PM EDT, a strong thunderstorm was located near Falls Village,
or 8 miles northwest of Torrington, moving east at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Torrington, New Hartford, Norfolk, Northwest Harwinton, Cornwall
Bridge, Winsted, New Hartford Center, Harwinton, Barkhamsted, Goshen,
Colebrook, Cornwall, South Norfolk, West Torrington, Torringford,
South Canaan, Mooreville, Kelly Corner, Mill Brook and West Goshen.
LAT...LON 4190 7291 4189 7294 4185 7295 4184 7294
4183 7294 4181 7295 4180 7302 4175 7301
4182 7344 4205 7328 4204 7315 4202 7301
4197 7303 4197 7289
TIME...MOT...LOC 2249Z 276DEG 37KT 4190 7325
$$
MSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:26 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 27, 6:26 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 626 PM EDT Tue Jul 27 2021 .SYNOPSIS... Areas of showers and thunderstorms are possible mainly for areas along and south of Interstate 90 through this evening. Some of the storms can become strong to severe producing damaging winds and locally heavy rain. Then, winds turn northerly and usher in cooler and less humid conditions for Wednesday with some leftover showers possible in the morning. Our next chance for showers and storms returns on Thursday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Severe Thunderstorm Watch in effect for northwestern Connecticut, the Berkshires and the eastern Catskills, the central and southern Taconics, and the mid-Hudson Valley in eastern New York until 10pm tonight... As of 6pm, we collaborated with SPC to cancel the severe thunderstorm watch for the southern Adirondacks, Mohawk Valley, Schoharie County, southern VT and the Upper Hudson Valley as the line of convection is now well to the south with just a few passing showers. The line segment of most concern that was in the Berkshires has now exited to our east. The convective towers along the rest of the line extending southward into NW CT and the southern Taconics are not very tall and now that we are past 6pm/past peak heating, the opportunity for any severe weather is shrinking. We will continue to keep an eye on this line as the environment to its south is still modestly buoyant and has not seen any precipitation today. Most storms should wrap up by 8 - 10pm with some lingering showers possible overnight as the wind shift boundary pushes southward through the region. Winds behind this boundary shift to the north and will usher in cooler and less humid conditions. Overnight lows fall into the mid to upper 50s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Broad troughing remains overhead for the first half of Wednesday with our wind shift boundary stalled over NYC/NJ. With a conveyor belt of enhance wind moving through the base of the trough and the stalled boundary nearby, a few isolated showers are still possible Wednesday morning so we continued slight chance POPs. We did not mention thunder despite the cold pool aloft given the capping inversion in the 800-700hPa layer mentioned in the previous forecast. The trough exits into New England Wednesday afternoon and increasing subsidence in its wake should allow promote gradual increasing sunshine. Temperatures under the northerly flow regime will remain a bit cooler than normal with highs only in the mid to upper 70s along with lower humidity values. Clear skies through the first half of Wednesday night should also temperatures to cool into the 50s or low 60s. However, winds shift to the southeast overnight as the aforementioned boundary retreats northward as a warm front, ushering in additional clouds. && .LONG TERM /THURSDAY THROUGH TUESDAY/... An upper level disturbance will drop southeast out of Canada, on the southern periphery of the upper trough on Thursday. Showers and thunderstorms are expected with this feature but timing is still a bit uncertain. Both the GFS and ECMWF bring showers/storms into the forecast area during the afternoon but the main forcing may not reach the area until the evening. Showers may linger into the overnight period and even into parts of the day Friday with the upper trough persisting. Highs on Thursday should warm into the low to upper 70s. Depending on the shower activity/cloud cover on Friday, temps may range from the mid 60s in the southern Dacks up to near 80 degrees in the mid- Hudson Valley. Surface high pressure builds into the region Friday night into Saturday with dry, sunny weather and below normal temperatures. The normal high for Albany is 84 degrees with the forecast high around 75 degrees. The forecast confidence decreases as we head into Sunday as models struggle with the timing of additional upper level energy moving through the main upper trough. With the upper trough in place, additional chances for precipitation will be in play at times through Monday. Temperatures should stay below normal but comfortable for the beginning of August. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... Main concern this afternoon is the passage of a cold front and associated convection. Current radar trends show two lines of showers and storms moving through central NY. These are expected to progress through the forecast area through the afternoon hours, likely impacting KGFL/KALB/KPSF. Therefore, expect brief reduction in visibilities along with gusty winds with any thunderstorm. The convective activity should wane between 00-02Z/Wed with some lingering showers potentially into the overnight period. Fog may also be an issue, especially for KGFL/KPSF but this is also dependent on how much rain these sites receive today. Variable winds between 5 - 10 kts will weaken to less than 5 kts overnight, also aiding in the fog potential. Outlook... Wednesday Night: Low Operational Impact. NO SIG WX. Thursday: Moderate Operational Impact. Likely SHRA...TSRA. Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Friday: Moderate Operational Impact. Chance of SHRA. Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: Low Operational Impact. Slight Chance of SHRA. Sunday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Areas of showers and thunderstorms are possible mainly for areas along and south of Interstate 90 through this evening. Some of the storms can become strong to severe producing damaging winds and locally heavy rain. Then, winds turn northerly and usher in cooler and less humid conditions for Wednesday with some leftover showers possible in the morning. Our next chance for showers and storms returns on Thursday. RH values tonight reach a maximum of 90 - 100 percent before decreasing to 60 to 70 percent Wednesday afternoon. RH values than rebound to 90 to 100 percent Wednesday night. Wind will become light and variable tonight but turn out of the north to northeast on Wednesday, becoming sustained near 5 - 8 mph. Winds turn light Wednesday night less than 5 kts and shift to the southeast. && .HYDROLOGY... A few areas of thunderstorms through this evening may produce locally heavy rain. However, flooding is not anticipated. Showers and storms diminish this evening. Our next chance for more widespread showers and some storms returns on Thursday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Speciale NEAR TERM...Speciale SHORT TERM...Speciale LONG TERM...JLV AVIATION...JLV FIRE WEATHER...Speciale HYDROLOGY...Speciale
Hazardous weather outlook, Jul 27, 6:07 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 607 PM EDT Tue Jul 27 2021 NYZ032-033-038>043-047>054-082>084-VTZ013>015-280300- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 607 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the southern Adirondacks, Upper Hudson Valley, Schoharie County, the Capital District and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-280300- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess- 607 PM EDT Tue Jul 27 2021 ...SEVERE THUNDERSTORM WATCH 396 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and the eastern Catskills, the central and southern Taconics, and the mid-Hudson Valley in eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 27, 6:15 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 4 SSE SUMMIT 42.53N 74.55W
07/27/2021 SCHOHARIE NY 911 CALL CENTER
COUPLE TREES ON EMINENCE ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2103813
BGMLocal storm report, Jul 27, 6:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 WSW SCHOHARIE 42.66N 74.33W
07/27/2021 SCHOHARIE NY 911 CALL CENTER
COUPLE TREES DOWN SCHOHARIE HILL ROAD. TIME ESTIMATED
BY RADAR.
&&
EVENT NUMBER ALY2103814
BGMLocal storm report, Jul 27, 6:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG COXSACKIE 42.36N 73.81W
07/27/2021 GREENE NY 911 CALL CENTER
TREES DOWN FROM THUNDERSTORM OUTFLOW BOUNDARY.
&&
EVENT NUMBER ALY2103815
BGMLocal storm report, Jul 27, 6:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG ATHENS 42.27N 73.81W
07/27/2021 GREENE NY 911 CALL CENTER
TREES DOWN FROM THUNDERSTORM OUTFLOW BOUNDARY. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER ALY2103816
BGMLocal storm report, Jul 27, 6:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 4 E SANDSFIELD 42.07N 73.06W
07/27/2021 BERKSHIRE MA AMATEUR RADIO
TREE DOWNED ACROSS ROUTE 8
&&
EVENT NUMBER ALY2103817
FRUGISSpecial weather statement, Jul 27, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
649 PM EDT Tue Jul 27 2021
CTZ001-013-272315-
Southern Litchfield-Northern Litchfield-
649 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LITCHFIELD COUNTY...
At 649 PM EDT, a strong thunderstorm was located near Falls Village,
or 8 miles northwest of Torrington, moving east at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Torrington, New Hartford, Norfolk, Northwest Harwinton, Cornwall
Bridge, Winsted, New Hartford Center, Harwinton, Barkhamsted, Goshen,
Colebrook, Cornwall, South Norfolk, West Torrington, Torringford,
South Canaan, Mooreville, Kelly Corner, Mill Brook and West Goshen.
LAT...LON 4190 7291 4189 7294 4185 7295 4184 7294
4183 7294 4181 7295 4180 7302 4175 7301
4182 7344 4205 7328 4204 7315 4202 7301
4197 7303 4197 7289
TIME...MOT...LOC 2249Z 276DEG 37KT 4190 7325
MSEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:48 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady | 27 min |
| Jul 27, 2:51 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 54 min |
| Jul 27, 2:52 PM EDT | Areal Flood Advisory | ALY | Montgomery | 2 hr |
| Jul 27, 3:09 PM EDT | Special Weather Statement | ALY | Warren | 36 min |
| Jul 27, 3:15 PM EDT | Special Weather Statement | ALY | Otsego | 30 min |
| Jul 27, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 23 min |
| Jul 27, 3:30 PM EDT | Special Weather Statement | ALY | Albany | 30 min |
| Jul 27, 3:40 PM EDT | Special Weather Statement | ALY | Rensselaer | 35 min |
| Jul 27, 3:43 PM EDT | Special Weather Statement | ALY | Washington | 32 min |
| Jul 27, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 46 min |
| Jul 27, 4:20 PM EDT | Special Weather Statement | ALY | Schoharie | 25 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 43 min |
| Jul 27, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 21 min |
| Jul 27, 4:54 PM EDT | Special Weather Statement | ALY | Rensselaer | 36 min |
| Jul 27, 5:16 PM EDT | Special Weather Statement | ALY | Columbia | 44 min |
| Jul 27, 5:19 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 41 min |
| Jul 27, 5:25 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.